Optimal monetary policy with heterogeneous agents: a case for inflation
AbstractThis paper analyses the role of monetary policy in an overlapping-generations monetary growth model with two types of agents, who exhibit a different degree of altruism towards their descendants. It is shown that changes in the money growth rate have significant distributional effects. Furthermore, the optimal rate of monetary expansion is, in general, higher than the one implied by the Friedman rule and may, in fact, yield a small but positive rate of inflation, even though capital is invariant to changes in the money growth rate. Finally, this optimal rate of monetary expansion takes higher values as the society's aversion towards inequality increases. Copyright 2005, Oxford University Press.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Oxford University Press in its journal Oxford Economic Papers.
Volume (Year): 57 (2005)
Issue (Month): 1 (January)
Contact details of provider:
Postal: Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK
Fax: 01865 267 985
Web page: http://oep.oupjournals.org/
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Turdaliev, Nurlan, 2009. "Transparency in monetary policy: A general equilibrium approach," Economic Modelling, Elsevier, vol. 26(3), pages 608-613, May.
- Bhattacharya, Joydeep & Haslag, Joseph & Martin, Antoine, 2009.
"Optimal monetary policy and economic growth,"
European Economic Review,
Elsevier, vol. 53(2), pages 210-221, February.
- Olivier Ledoit, 2011. "The redistributive effects of monetary policy," ECON - Working Papers 044, Department of Economics - University of Zurich.
- Arbex, Marcelo & Turdaliev, Nurlan, 2011. "Optimal monetary and audit policy with imperfect taxation," Journal of Macroeconomics, Elsevier, vol. 33(2), pages 327-340, June.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press) or (Christopher F. Baum).
If references are entirely missing, you can add them using this form.